Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Mental Health

Prolixin Injection

09/11/2008

Question:

Is it possible to see increased extra pyramidal symptoms in the first 72 hours after receiving a prolixin injection?

Answer:

Actually, it is not uncommon to experience post-injection extrapyramidal symptoms with prolixin decanoate, depending on many factors. The use of a smaller dose, the use of medication to prevent these extrapyramidal symptoms (cogentin), or a change to different long-acting medications like Risperdal Consta would all be possible alternatives, depending on patient characteristics.

For more information:

Go to the Mental Health health topic, where you can:

Response by:

Nicholas A Votolato, RPh BCPP Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University